Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 96, NWS Nashville, TN

July 25, 2007Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 25, 2007, 3:43 PM CDT for Williamson County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2007, 3:43 PM CDT (20:43 UTC)
Expired
Jul 25, 2007, 4:15 PM CDT
In force
32 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Williamson County, TN

The radar

The Nashville radar (KOHX), 45 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1612 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1612 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 252043
SVROHX
TNC187-252115-
/O.NEW.KOHX.SV.W.0096.070725T2043Z-070725T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
345 PM CDT WED JUL 25 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILLIAMSON COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF FRANKLIN...

* UNTIL 415 PM CDT

* AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS   
  STORM WAS LOCATED 7 MILES WEST OF FRANKLIN...AND MOVING EAST       
  SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FRANKLIN AND 8 MILES SOUTHWEST OF BRENTWOOD BY 415 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3608 8700 3592 8710 3579 8685 3599 8672

$$

MAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:37 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 25, 2:37 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
237 PM CDT WED JUL 25 2007

.DISCUSSION...PERSISTENT LOW LEVEL BOUNDARY HAS SERVED AS A FOCUS
FOR CONVECTION AGAIN TODAY IN A SOUTHWEST TO NORTHEAST BAND ACROSS
THE AREA. THIS EVENING WILL ALSO BE A REPEAT OF THE PAST COUPLE...WITH
OUTFLOW BOUNDARIES PRODUCING NEW STORMS WELL INTO THE NIGHT.
ISOLATED SEVERE CELLS WITH HAIL AND LOCALIZED WIND GUSTS REMAIN A
POSSIBILITY IN THIS HIGH CAPE ENVIRONMENT...MAINLY SOUTH AND EAST
OF NASHVILLE.

THE MAIN FEATURES IN THE SHORT TERM ARE THE LOW LEVEL BOUNDARY AND
THE UPPER LOW OVER OHIO. MODELS SUGGEST THE BOUNDARY WILL BECOME
MORE DIFFUSE ON THURSDAY. THE UPPER LOW WILL HANG OVER THE
SOUTHERN GREAT LAKES REGION AS WEAK SHORTWAVES ROTATE AROUND THE LOW.
THE AIR MASS OVER MID TN WILL CONTINUE TO BE UNSTABLE FOR THE
NEXT FEW DAYS. SCATTERED CONVECTION WILL DEVELOP IN RESPONSE TO
THE WEAK WAVES AND VARIOUS WEAK LOW LEVEL BOUNDARIES. THE MAIN
SURFACE BOUNDARY THAT HAS BEEN THE FOCUS FOR STORMS THE PAST FEW
DAYS WILL APPARENTLY WEAKEN...SO STORMS SHOULD BE MORE RANDOM
GEOGRAPHICALLY AND A LITTLE LESS NUMEROUS ON THURSDAY AND FRIDAY.

THE UPPER LOW WILL GET PICKED UP BY A CANADIAN TROUGH FRIDAY AND
SATURDAY. THIS TROUGH WILL BRING A COLD FRONT OUR WAY ON SATURDAY.
THE APPROACH OF THIS FRONT WILL ENHANCE RAIN CHANCES AND BRING THE
POSSIBILITY FOR ORGANIZED SEVERE WEATHER FRIDAY NIGHT AND SATURDAY.
MODELS HAVE BEEN INCONSISTENT WITH TIMING OF FRONT AND ARRIVAL OF
DRIER AIR...SO WE WILL KEEP POPS INTO SUNDAY AS FRONT COULD STALL.

MONDAY THROUGH WEDNESDAY LOOKS WARM AND MAINLY DRY. SOME MOISTURE
WILL PULL BACK ONTO THE PLATEAU FROM THE EAST...SO WE WILL CARRY
SLIGHT CHANCES FOR AFTERNOON THUNDERSTORMS FOR THE HIGHER TERRAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      69  89  70  91 /  30  30  20  20
CLARKSVILLE    66  91  69  90 /  20  20  20  20
CROSSVILLE     62  83  65  84 /  50  30  30  20
COLUMBIA       68  89  69  91 /  40  30  20  20
LAWRENCEBURG   67  89  68  91 /  30  30  20  20
WAVERLY        66  90  69  90 /  20  20  20  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13
Hazardous weather outlook, Jul 25, 5:30 AM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT WED JUL 25 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-261030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT WED JUL 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL REDEVELOP TODAY AND CONTINUE INTO
TONIGHT. A FEW STORMS THIS AFTERNOON AND EVENING MAY BECOME STRONG
TO LOCALLY SEVERE....PRODUCING PENNY SIZED HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY NIGHT INTO
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER
THREAT...SPOTTER ACTIVATION IS NOT ANTICIPATED.

07

In the hours before

Local storm report, Jul 25, 1:11 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
111 PM CDT WED JUL 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 PM     HAIL             CROSSVILLE              35.95N 85.04W
07/25/2007  E0.75 INCH       CUMBERLAND         TN   EMERGENCY MNGR

            SEVERAL REPORTS OF PEA TO PENNY SIZE HAIL.

1225 PM     HAIL             CROSSVILLE              35.95N 85.04W
07/25/2007  E0.88 INCH       CUMBERLAND         TN   TRAINED SPOTTER

1230 PM     TSTM WND DMG     CROSSVILLE              35.95N 85.04W
07/25/2007                   CUMBERLAND         TN   TRAINED SPOTTER

            TREES AND POWER LINES DOWN NEAR PEAVINE AND HIGHWAY 70.

&&

MTP
Local storm report, Jul 25, 1:28 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
128 PM CDT WED JUL 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     FLOOD            WOODBURY                35.82N 86.07W
07/25/2007                   CANNON             TN   COUNTY OFFICIAL

            FLOODING OF SEVERAL ROADS IN WOODBURY, ALSO THE BASEMENTS
            OF BOTH THE COURT HOUSE AND CHURCH OF CHRIST.

&&

MTP
Local storm report, Jul 25, 3:19 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
319 PM CDT WED JUL 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 PM     TSTM WND DMG     WOODBURY                35.82N 86.07W
07/25/2007                   CANNON             TN   PUBLIC

            TREE BLOWN DOWN

&&

STEIGERWALDT

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 12:18 PM CDTSevere Thunderstorm WarningOHXCumberland27 min
Jul 25, 12:21 PM CDTSevere Thunderstorm WarningOHXDeKalb, White24 min
Jul 25, 12:39 PM CDTAreal Flood AdvisoryOHXCumberland3 hr
Jul 25, 12:39 PM CDTSevere Thunderstorm WarningOHXWarren27 min
Jul 25, 12:45 PM CDTSevere Thunderstorm WarningOHXCannon30 min
Jul 25, 12:59 PM CDTAreal Flood AdvisoryOHXWayne3 hr
Jul 25, 1:17 PM CDTAreal Flood AdvisoryOHXDeKalb3 hr
Jul 25, 1:27 PM CDTSevere Thunderstorm WarningOHXRutherford33 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.